MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the in-service, the ess was informed the customer was not aware of the maj-1534 cleaning brush and currently do not use the maj-1534 during the reprocessing of the gf-uct180.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The likely cause of the reported event is attributed to human error.As stated on the ifu (instruction for use) and as a preventive measure, the user manual states: the cleaning brush (maj-1534) is used to brush the external surface of the distal end of the endoscope.Inspection of the cleaning brush.Check the brush head for loose or missing bristles.Check the handle for scratches and other damage.Determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
At the beginning of an endoscopic ultrasound in-service with sterile processing technicians at the user facility, the olympus endoscopy support specialist (ess) was informed that the facility is not currently using the proper cleaning brush during the reprocessing of a ultrasound gastro-videoscope.No patient injury, infection or harm was reported.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information from the legal manufacturer and to update the following sections: g3, g6, h2, h4, h6 and h10.As part of the investigation, olympus followed up with the user facility to obtain additional information regarding the reported event but with no results.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.The likely cause of failure of the facility to cleanse the scope appropriately was due to human error.However, because there is no information on why this phenomenon has occurred, factors may be inferred.These findings did not lead to an investigation of root cause.As stated on the ifu (instruction for use) and as a preventive measure, the user manual states: chapter 7 cleaning, disinfection, and sterilization - cleaning brush (maj-1534) the cleaning brush is used to brush the external surface of the distal end of the endoscope.- inspection of the cleaning brush (maj-1534) 1.Check the brush head for loose or missing bristles.2.Check the handle for scratches and other damage.Olympus will continue to monitor complaints for this device.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11654079
Report Number8010047-2021-04863
Device Sequence Number19706773
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1